MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following the intraocular lens implant procedure, the patient experienced poor vision the iol was exchanged in a secondary procedure.Clinical reason for explant was poor vision and mechanical failure of iol.Additional information has been requested and received stating the lens was replaced with a monofocal lens and the symptoms were resolved.Physician believe there may have been a defect with the lens as everything regarding the health of the eye and the surgery outcome were normal except for the patient's vision.No other explanation for poor vision.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The file indicated the use of a qualified viscoelastic.The cartridge and handpiece indicated is not qualified.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company lens with 21.0 diopter, (1.5 extended depth of focus) lens model was exchanged for a company lens with 21.0 diopter lens model.The lens was not returned to evaluate.The file will be reopened if the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16460593
Report Number1119421-2023-00375
Device Sequence Number12402297
Product Code POE
UDI-Device Identifier00380652421256
UDI-Public00380652421256
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberDFT015
Device Lot Number15091642
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/01/2023
04/06/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/30/2023
05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; ORA SYSTEM WITH VERIFEYE MESSAGING; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale